ADVERTISEMENT
ADVERTISEMENT
Sjsanchez

Drug side effects and Insomnia

I have had seizure my whole life, they were Petite Mal when I was a little girl but never treated they lasted up until I had my oldest son at the age of seventeen, and they just went away for 12yrs. and one day I started having the same feeling I used to get when I was little 3 days later I had my first Grand Mal seizure in front of my 2 boys. I was on several diffrent Meds. trying to find one that I could tolerate we finally settled on Depakote. and I only had one more after that a year later. I went 4 yrs. seizure free so meds were discontinued I went another 3yrs. with out any seizures. but I have suffered with Insomnia my whole life and my Dr. had given me Ambein and just a couple of months ago I had a Grand Mal seizure, actually I had 2 in one day 4 1/2hrs. apart. they were so intense that I bent backwards and broke my neck, I just thank God that I wasn't home alone, I did have to go both time to Hospital in ambulance that day. and I am now back on the Depakote but this time I am having issues my hair is falling out to the point it is starting to look like I have balding spots, and my Insomnia is so bad that I sleep no more than 2hrs. a day, so I'm scared that will triger another seizure and they seem to be getting more violent the older I get, is there another med. possibly that has very few side effects. I have been on Dilantin(which I am allergic to) Tegratall, Topamax, and Trileptal. none of those worked for me. isn't there anything out there where you just feel normal? and what about sleep? I have seen a lot blogs on here where Epilepsy patients all suffer from insomnia, does this just all go together? help please I am misreable and my family is scared for me.

Comments

Re: Drug side effects and Insomnia

I developed insomnia in my teens. It was like a switch went off during puberty that affected the way I sleep. Poor sleep was always a trigger for my seizures. What I don't understand is why don't the doctors look into a sleep disorder causing the seizures and not just epilepsy alone. I have always found a connection. The only drug that controlled my seizures and helped me sleep was zonegran. But the drug also made me incredibly depressed, no energy, weak and breathing problems. The list goes on really. Now I'm on lamictal and I can't sleep at all. Worse insomnia then I've ever had. I have to take trazodone to sleep. I can't sleep without it. Definetely try trazodone if you can. I get very little side effects from it. There's no such thing as a drug to make you feel normal because none of them are cures. Your putting something foreign in the body that's not supposed to be there. The goal is to stop your seizures with side effects that you can live with :/

 I'm trying to get a sleep study currently but my fear is that I won't sleep and get a seizure and if I can prevent a seizure I will do everything to do it cause the post seizure feelings can be devastating.

 

 

"And God shall wipe away all tears from their eyes; and there shall be no more death, neither sorrow, nor crying, neither shall there be any more pain: for the former things are passed away" - Rev 21:4